MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date: device was not explanted.Reporter occupation: territory manager.The actual sample was not returned to ashitaka factory for evaluation, therefore; he investigation of this complaint was limited as follows.A review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.The product involved has a structure in which the stent self-dilates by turning the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the hand side.If the stent is released with the sliding part of delivery catheter trapped, the movement of the sliding part on the hand side is hindered and only the release wire is wound up.At that time, compressive force is applied to the proximal shaft located outside the patient's body, causing waviness, and the distal side (stent sheath) of catheter moves to the hand side.In addition, when the force for trapping the sliding part is larger than the force for pulling the sliding part toward the hand side, the force for pushing out the inner tube works, and the inner tube (contrast marker) moves forward.The stent deployed from the sliding part (stent sheath) is pushed out by the proximal marker on the inner tube shaft to apply compressive force and contract.This may be prevented by properly holding the catheter.The simulation testing was conducted in the simulated blood vessel of the lower extremity model, a contralateral approach was performed with a factory-retained destination 6fr 45cm, and the distal end of destination was positioned at iliac.Then, a factory retained misago was inserted to the sfa along the guidewire, and the sliding part (stent mount part) of misago was trapped through the simulated tube with forceps.Only the handle of misago was held, not the catheter of the misago, and clicking was started on the thumbwheel.At the time of 7 clicks, waviness occurred on the shaft located outside the body.With 18 clicks, the stent deployment started.At that time, the inner tube shaft was advancing from the sliding part (stent sheath).Clicking was continued to deploy the stent to the full length and as a result, a part of the stent was compressed and became dense and contracted.Based on the investigation result and the simulation test result, the following factors were inferred; however, since the actual product was not returned, the cause of occurrence could not be clarified.The sliding part (stent mount part) of actual product was trapped by some hard object (e.G., calcified lesion).Therefore, it was hindered from pulling the sliding part toward the hand side, compressive force was applied to the shaft outside the patient's body, and waviness occurred.In addition, it was likely that waviness of the shaft progressed remarkably due to insufficient holding of the delivery catheter, and the distal side (stent sheath: stent mount part) of catheter moved to the hand side.From this, it was inferred that the stent failed to be implanted in the target lesion.Since the trap hindered the sliding part from moving toward the hand side, the force to push out the inner tube worked, and the inner tube (contrast marker) advanced.At that time, it was likely that the deployed stent was pushed out by the proximal marker on the inner tube shaft and contracted.Ashitaka factory manufacturing process is always continuing diligence in maintaining the product quality by performing following inspections: i) after the stent processing, 100% inspection is performed with an imaging device to assure that there is no deformation or fracture in the stent strut; ii) after the stent processing, 100% inspection is performed with an imaging device for the width and thickness of the stent strut; iii) after mounting the stent on the delivery catheter, the length of stent is measured on 100% basis to assure the length of stent; iv) after mounting the stent on the delivery catheter, 100% visual inspection is performed to assure that there is no overlapping, deformation or fracture in the stent strut.In addition, it was also confirmed that there is no kink or crush in the sliding part and the shaft; v) with a load measuring device, the load when releasing the stent are measured on 100% basis, and it is confirmed that there is no anomaly in the release resistance.For future use, directions for use found in the ifu (instructions for use) of this product should be noted, as appropriate."directions for use: 3-6 to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." (b)(4).
 
Event or Problem Description
The user facility reported that the procedure performed was a right iliac and superficial femoral artery (sfa) occlusion that took approximately 4 hours to cross.Once the chronic total occlusion (cto) was crossed, a 6mm balloon was used, then the 7mm x 150mm misago involved was used to stent.The landing zone, the sfa and profunda junction, was missed with the stent.The physician presumes the sfa occlusion will most likely occur due to having missed the ostial lesion.The patient was fine.The procedure outcome was successful.The artery of the lower extremity was not previously treated.The right limb was diseased.There was severe calcification and no tortuousness.Additional information was received on 12 apr 2022: the stent was used with a 6fr sheath.The stenting was completed, but the stent foreshortened significantly.The stent was 150mm and shortened to approximately 130mm.Additional information was received on 15 apr 2022: the stent was left as is and the ostial segment of the sfa was left without stent.The physician presumes that since the ostial segment was left untreated, it will most likely shutdown due to it being a cto and since there was no stent keeping the area open.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14268277
Report Number9681834-2022-00083
Device Sequence Number20056815
Product Code NIP
UDI-Device Identifier04987350727787
UDI-Public04987350727787
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue NumberSXR07150R
Device Lot Number191031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH.
Patient SexUnknown